Alert archive / Arizona / Red Flag Warnings in 2025

Red Flag Warning 13, NWS Flagstaff, AZ

June 16, 2025Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Jun 16, 2025, 12:31 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 17, 2025, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2025, 12:31 PM MST (19:31 UTC)
In effect from
Jun 17, 2025, 11:00 AM MST
Expired
Jun 17, 2025, 8:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2025-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2025-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4586 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

947 
WWUS85 KFGZ 161931
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
1231 PM MST Mon Jun 16 2025

AZZ111-113-114-171215-
/O.UPG.KFGZ.FW.A.0006.250617T1800Z-250618T0300Z/
/O.NEW.KFGZ.FW.W.0013.250617T1800Z-250618T0300Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-
1231 PM MST Mon Jun 16 2025 /131 PM MDT Mon Jun 16 2025/ /1231 PM
MST Mon Jun 16 2025/

...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON MDT/ TO 8 PM
MST /9 PM MDT/ TUESDAY DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR PORTIONS OF NORTHEAST ARIZONA...

The National Weather Service in Flagstaff has issued a Red Flag
Warning due to strong winds and low relative humidity, which is
in effect from 11 AM MST /noon MDT/ to 8 PM MST /9 PM MDT/
Tuesday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Locations near Buffalo Pass, Eagar- 
  Springerville, Ganado, Holbrook, Saint Johns, Snowflake-
  Taylor, Window Rock and Winslow. 

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...5 to 10 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

&&

$$

AZZ140-171215-
/O.NEW.KFGZ.FW.W.0013.250617T1800Z-250618T0300Z/
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
1231 PM MST Mon Jun 16 2025 /131 PM MDT Mon Jun 16 2025/

...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON MDT/ TO 8 PM
MST /9 PM MDT/ TUESDAY DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264...

The National Weather Service in Flagstaff has issued a Red Flag
Warning due to strong winds and low relative humidity, which is
in effect from 11 AM MST /noon MDT/ to 8 PM MST /9 PM MDT/
Tuesday.

* AFFECTED AREA...Locations near Dilkon and Kykotsmovi. 

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...5 to 10 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
1 follow-up statement
734 
WWUS85 KFGZ 170736
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
1236 AM MST Tue Jun 17 2025


AZZ111-113-114-140-180300-
/O.CON.KFGZ.FW.W.0013.250617T1800Z-250618T0300Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
1236 AM MST Tue Jun 17 2025 /136 AM MDT Tue Jun 17 2025/ /1236 AM
MST Tue Jun 17 2025/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON MDT/
THIS MORNING TO 8 PM MST /9 PM MDT/ THIS EVENING FOR PORTIONS OF
NORTHEAST ARIZONA...

* AFFECTED AREA...Locations near Buffalo Pass, Dilkon, Eagar- 
  Springerville, Ganado, Holbrook, Kykotsmovi, Saint Johns, 
  Snowflake-Taylor, Window Rock and Winslow. 

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...5 to 10 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 16, 10:30 AM MST, 2 hours 1 minute earlier.

Area forecast discussion, Jun 16, 10:30 AM MST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Flagstaff AZ
1030 AM MST Mon Jun 16 2025

.SYNOPSIS...A weak short-wave will increase winds today and
Tuesday, elevating fire weather concerns. Hot temperatures will
persist through the week, especially when another ridge builds
Wednesday through Friday.

&&

.DISCUSSION...An area of high pressure continues to dominate much
of the Southwest for this afternoon, but a weak short-wave will
begin descending towards Arizona. This brief pattern change looks
to mainly increase winds today and Tuesday, and slightly drop
daytime highs by a couple of degrees. The elevated winds today and
tomorrow will enhance fire weather concerns across the state,
especially across eastern Arizona on Tuesday. As a result, a Fire
Weather Watch remains in effect for the eastern portion of the
Little Colorado River Valley, the Chuska Mountains and Defiance
Plateau for Tuesday afternoon/evening. The potential need to
upgrade this product will be evaluated with the next forecast
update.

Once this weak wave moves eastward, another strong ridge will
build across the Southwest. This pattern will resume the hot to
dangerously hot daytime highs across the state through at least
the end of the week. With our forecast indicating high
temperatures at or above 110 degrees for Phantom Ranch through
Friday, the Extreme Heat Warning for areas below 4000' at the
Grand Canyon has been extended through Friday evening. Even if you're not
hiking into the Canyon, be sure to avoid strenuous activity during
the hottest part of the day and drink lots of water!

The upcoming weekend could bring slight relief from the hot
daytime highs, as another low pressure system looks to move in
from the Pacific Northwest. This trough will gradually weaken the
pressure gradients across the Southwest, dropping daytime highs by
several degrees, especially Sunday and Monday. There's still
details to be worked out on the exact timing/trajectory of this
system, so check back later for more info.

&&

.AVIATION...Monday 16/18Z through Tuesday 17/18Z...VFR conditions.
Winds are SW 10-20 kts with gusts to 30 kts. SW winds 10-15 kts
will continue downwind of terrain features overnight, light and
VRB elsewhere. Winds pick up again after 16Z, becoming SW 10-20
kts gusts to 30 kts through 18Z.

OUTLOOK...Tuesday 17/18Z through Thursday 19/18Z...VFR conditions.
Afternoon winds increase to SW 15-25 with gusts to 35 kts on
Tuesday, then VRB at 10 kts or less on Wednesday. Winds are light
and VRB or terrain driven during the overnight periods.

&&

.FIRE WEATHER...Monday and Tuesday...Hot and extremely dry
conditions forecast through the week, with critical fire weather
concerns across E. AZ on Tuesday. As a result, a Fire Weather Watch
has been issued for the eastern Little Colorado River Valley, Chuska
Mountains and Defiance Plateau for Tuesday afternoon/evening.
Southwest winds 10-20 mph expected each afternoon with gusts near 25
mph on Monday, increasing to 35 mph on Tuesday.

Wednesday through Friday...Hot and dry conditions will persist.
Light and variable winds expected on Wednesday, becoming south-
southwest 10-20 mph on Thursday, and increasing to 15-25 mph on
Friday. Minimum RH values forecast to remain below 15% each
afternoon, with near critical fire weather conditions likely
returning by the end of the week.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
Extreme Heat Warning until 7 PM MST Friday for AZZ006.

Fire Weather Watch from Tuesday morning through Tuesday evening
for AZZ111-113-114.

&&

PUBLIC...Konieczny
AVIATION...Lewandowski
FIRE WEATHER...Konieczny

For Northern Arizona weather information visit
weather.gov/flagstaff

Nearby

Red Flag Warnings in Arizona, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.